What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 5, 8:27 PM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Sep 5, 8:27 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
927 PM CDT Tue Sep 5 2017
.DISCUSSION...
Cold front, characterized by a line of thunderstorms producing
heavy rainfall, frequent lightning, and wind speeds up to 30 MPH
continues to race south across the region. Front currently along a
line from near Nacogdoches to Jena. Convection has been gradually
weakening as outflow boundary/front outruns main convective line
while at the same time temperatures are no longer warm enough
ahead of the front to support deep convection.
Behind the front, temperatures have already cooled into the upper
60s across portions of southern Arkansas and southeast Oklahoma.
Temperatures overnight forecast to fall into the upper 50s to
lower 60s by daybreak.
Current forecast looks on track. No updates at this time. /05/
&&
.PREV DISCUSSION... /issued 719 PM CDT Tue Sep 5 2017/
AVIATION...
For the ArkLaTex, fropa across I-20 now with TS at KMLU. KLFK has
a tempo group for 02-04z for this line with some gust to 40KT,
but winding down now with sunset looming. Look for winds to keep
N/NE for the remainder of this cycle with skies clearing into the
mid to late evening from NW to SE. This is an anomalous pattern
with heat wave in NW U.S. angling cold front our way all summer.
We sure are in for an early fall for the next several days with
fresh cool high pressure drawn South early by a lingering Harvey.
/24/
PREV DISCUSSION... /issued 416 PM CDT Tue Sep 5 2017/
DISCUSSION...
Scattered convection is quickly developing along a cold front that
is located from near Mount Vernon, to De Queen, and east-northeast
into Central Arkansas. Latest mesoanalysis indicates CAPE values
in much of the warm sector are between 2000 and 3000 J/kg. While
deep layer wind profiles are not especially conducive for
organized updrafts, the cold air aloft combined with the
instability has will keep isolated severe storms a possibility
into the late evening hours. Large hail and damaging winds are the
primary threats. The overall severe threat should diminish during
the evening as diurnal instability decreases. Scattered
convection should persist along and behind the front through the
overnight hours. A few showers or storms may linger behind the
front into Wednesday morning, but all of the rain move south and
out of the area before noon.
The remainder of the forecast will be dry as a strong surface high
and upper ridge build over the region. The biggest storm with this
front will be the much colder and drier air that will move into
the region. Cold air advection and clear skies will allow
temperatures to fall into the 50s areawide Thursday and Friday
mornings. While overnight lows may moderate during the extended
periods, daytime high temperatures will generally hold steady in
the mid 80s.
On the tropical front, Tropical Depression Thirteen has developed
in the southwest Gulf of Mexico. This system is likely to move
very little. Northern flow on the eastern periphery of the upper
ridge that will build over Northern Mexico and Southwest Texas
during the weekend should steer the depression southward and into
Mexico. There should be no local impact on our area.
In regards to intense Category 5 Hurricane Irma in the Atlantic,
the five-day forecast point from the National Hurricane Center
places the center of Irma between Cuba and Florida, very near the
Florida Keys. /CN/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 82 57 82 / 50 10 0 0
MLU 62 81 54 82 / 50 10 0 0
DEQ 56 80 52 82 / 10 0 0 0
TXK 59 80 54 82 / 20 0 0 0
ELD 59 79 52 80 / 40 0 0 0
TYR 63 82 57 84 / 40 10 0 0
GGG 64 82 56 81 / 50 10 0 0
LFK 68 84 57 84 / 50 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
05/24
Hazardous weather outlook, Sep 5, 10:56 AM CST, 10 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1156 AM CDT Tue Sep 5 2017
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-061100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1156 AM CDT Tue Sep 5 2017
This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This Afternoon and Tonight...
Scattered thunderstorms are likely this afternoon and into the
overnight hours across the entire Four State Region along and in
the wake of a strong cold front. A couple of isolated severe
thunderstorm cannot be ruled out, especially this afternoon and
this evening across Southern Arkansas and Northern Louisiana.
Widespread severe thunderstorms are not anticipated at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Next week's forecast will depend greatly on the progression of
Hurricane Irma and if the storm can enter the Gulf of Mexico. The
forecast for Hurricane Irma will continue to be monitored closely
through the upcoming forecast periods.
.SPOTTER INFORMATION STATEMENT...
Activation of emergency management personnel...amateur radio
operators...and storm spotters is not anticipated through tonight.
09
In the hours before
Special weather statement, Sep 5, 8:33 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
933 PM CDT TUE SEP 5 2017
TXZ149-152-153-165>167-060330-
Sabine TX-Cherokee TX-Angelina TX-Nacogdoches TX-San Augustine TX-
Shelby TX-
933 PM CDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NACOGDOCHES...SOUTH
CENTRAL SHELBY...ANGELINA...SAN AUGUSTINE...SOUTHWESTERN SABINE AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 1030 PM CDT...
At 933 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Neuville to Pollok. Movement was south at
25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Lufkin, Nacogdoches, Diboll, Hudson, Huntington, San Augustine,
Pineland, Wells, Melrose, Bland Lake, Neuville, Woden, Pollok,
Rosevine, Macune, Etoile, Burke, Zavalla, Chireno and Broaddus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 9465 3109 9467 3111 9475 3115 9485
3123 9486 3126 9490 3128 9488 3130 9490
3132 9490 3134 9491 3134 9496 3138 9495
3141 9499 3150 9501 3169 9413 3124 9386
3108 9461
TIME...MOT...LOC 0233Z 340DEG 22KT 3162 9420 3146 9491
24Local storm report, Sep 5, 8:47 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
947 PM CDT TUE SEP 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 10 WNW STERLINGTON 32.72N 92.23W
09/05/2017 UNION LA LAW ENFORCEMENT
TREE DOWN ON HODGE ROAD.
&&
MBMLocal storm report, Sep 5, 8:56 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
956 PM CDT TUE SEP 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 8 SE FARMERVILLE 32.71N 92.30W
09/05/2017 UNION LA PUBLIC
TREES AND POWERLINES DOWN ON MOSELEY BLUFF
ROAD AND NEAR HWY 15 NEAR BOY SCOUT CAMP.
&&
MBMLocal storm report, Sep 5, 8:58 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
958 PM CDT TUE SEP 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 NNW FARMERVILLE 32.81N 92.41W
09/05/2017 UNION LA PUBLIC
TREE DOWN ON DENTON ROAD IN FARMERVILLE.
&&
MBMLocal storm report, Sep 5, 9:02 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1002 PM CDT TUE SEP 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 5 NW BERNICE 32.86N 92.72W
09/05/2017 UNION LA PUBLIC
TREE DOWN IN THE COMMUNITY OF WELDON.
&&
MBMSpecial weather statement, Sep 5, 9:39 PM CST, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
1039 PM CDT TUE SEP 5 2017
TXZ165>167-060415-
Sabine TX-Angelina TX-San Augustine TX-
1039 PM CDT TUE SEP 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANGELINA...SOUTHERN SAN
AUGUSTINE AND SOUTHWESTERN SABINE COUNTIES UNTIL 1115 PM CDT...
At 1039 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of Ebenezer to near Diboll.
Movement was southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Zavalla and Dolan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3110 9465 3109 9467 3110 9474 3115 9484
3123 9434 3122 9433 3124 9433 3126 9419
3116 9390 3114 9404 3111 9406 3103 9447
TIME...MOT...LOC 0339Z 293DEG 36KT 3122 9420 3112 9480
24